Skip to Main content Skip to Navigation
Journal articles

The effect of linear perturbations on the Yamabe problem

Abstract : In conformal geometry, the Compactness Conjecture asserts that the set of Yamabe metrics on a smooth, compact, aspherical Riemannian manifold (M,g) is compact. Established in the locally conformally flat case by Schoen [43,44] and for n\leq 24 by Khuri-Marques-Schoen [26], it has revealed to be generally false for n\geq 25 as shown by Brendle [8] and Brendle-Marques [9]. A stronger version of it, the compactness under perturbations of the Yamabe equation, is addressed here with respect to the linear geometric potential n-2/4(n-1) Scal_g, Scal_g being the Scalar curvature of (M,g). We show that a-priori L^\infty-bounds fail for linear perturbations on all manifolds with n\geq 4 as well as a-priori gradient L^2--bounds fail for non-locally conformally flat manifolds with n\geq 6 and for locally conformally flat manifolds with n\geq 7. In several situations, the results are optimal. Our proof combines a finite dimensional reduction and the construction of a suitable ansatz for the solutions generated by a family of varying metrics in the conformal class of g.
Document type :
Journal articles
Complete list of metadata

https://hal.archives-ouvertes.fr/hal-00769040
Contributor : Jérôme Vétois <>
Submitted on : Thursday, December 27, 2012 - 6:10:56 PM
Last modification on : Monday, October 12, 2020 - 10:27:31 AM

Links full text

Identifiers

  • HAL Id : hal-00769040, version 1
  • ARXIV : 1210.7979

Citation

Pierpaolo Esposito, Angela Pistoia, Jérôme Vétois. The effect of linear perturbations on the Yamabe problem. Mathematische Annalen, Springer Verlag, 2014, 358 (1-2), pp.511-560. ⟨hal-00769040⟩

Share

Metrics

Record views

228